MAUDE Adverse Event Report: BECKMAN COULTER IRELAND INC AQUIOS CL FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.

BECKMAN COULTER IRELAND INC AQUIOS CL FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Model Number TN AQUIOS CL
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the aquios cl flow cytometer waste connector broke, resulting in a leakage of waste fluid.The operator was exposed to the leaked fluid while investigating the origin of the leak.The operator was wearing only gloves as personal protective equipment at the time of the event.While leaning into the instrument, the operator¿s mouth and eyes were exposed to the waste fluid.The operator sought medical attention and is receiving antiretroviral treatment for 28 days as a result of the event.Operators in this laboratory will now use a mask with a visor in addition to gloves while troubleshooting the instruments.There was no impact to patient or patient samples as a result of this event.
 
Additional Manufacturer Narrative
The assignable cause of the event is considered use error, the operator was not wearing the proper ppe while troubleshooting the instrument.Upon exposure, the operator discontinued troubleshooting the instrument.A beckman coulter field service engineer (fse) went to the customer site and replaced a broken waste connector that was causing the leak.Per the aquios instructions for use (pn: b21896): ¿ beckman coulter, inc.Urges its customers and employees to comply with all national health and safety standards such as the use of barrier protection.This may include, but is not limited to, protective eyewear, gloves, and suitable laboratory attire when operating or maintaining this or any other automated laboratory analyzer.Bec internal identifier case: (b)(4).

Brand Name
AQUIOS CL FLOW CYTOMETER
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Manufacturer (Section D)
BECKMAN COULTER IRELAND INC
lismeehan
o callaghans mills clare
EI 
Manufacturer (Section G)
BECKMAN COULTER, INC.
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key20185721
Report Number1061932-2024-00012
Device Sequence Number18318860
Product Code OYE
UDI-Device Identifier15099590225889
UDI-Public(01)15099590225889(11)200302
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K141932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN AQUIOS CL
Device Catalogue NumberB30166
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown